Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 116, NWS Albuquerque, NM

June 22, 2008Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2008, 4:44 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 4:44 PM MDT (22:44 UTC)
Expired
Jun 22, 2008, 5:45 PM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 71 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:45 PM MDTHAIL 0.755 N Tucumcari, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 222245 CCA
SVRABQ
NMC037-047-222345-
/O.NEW.KABQ.SV.W.0116.080622T2244Z-080622T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM...CORRECTED
444 PM MDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 545 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 22
  MILES NORTHWEST OF SAN JON...OR ABOUT 7 MILES NORTHEAST OF         
  TUCUMCARI...AND MOVING EAST TO SOUTHEAST AT 23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN JON AROUND 540 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3529 10308 3502 10316 3519 10380 3537 10365
TIME...MOT...LOC 2244Z 283DEG 20KT 3526 10366

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:58 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 22, 2:58 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT SUN JUN 22 2008

.DISCUSSION...
SIMILARLY TO PREVIOUS DAYS... MAIN CONCERN THIS AFTERNOON IS ONGOING
CONVECTION ACROSS THE EASTERN PLAINS.

CONVECTION FIRED ALONG THE SANGRE DE CRISTO MOUNTAINS LATE THIS
MORNING AND HAS BEGUN TO MOVE SOUTHEASTWARD ACROSS THE NORTHEAST
PLAINS. OCCASIONAL BREEZY SOUTHWEST WINDS HAVE HELPED
TO MIX OUT SOME OF THE MOISTURE ACROSS THE PLAINS...LEAVING
DEWPOINTS IN THE 40S ACROSS MOST AREAS. HOWEVER...TEMPERATURES HAVE
WARMED QUICKER TODAY THAN YESTERDAY...AND WITH LARGE TEMP/DEWPOINT
SPREADS...THE POTENTIAL FOR STRONG OR SEVERE WIND GUSTS IS HIGHER
TODAY THAN YESTERDAY. LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGER
STORMS.  THE SEVERE THREAT SHOULD DIMINISH AFTER SUNSET.

WEST OF A LINE FROM CHAMA...TO CUBA...TO GLENWOOD...TSTMS HAVE BEEN
MORE ON THE DRY SIDE THAN YESTERDAY...WHILE SOUTHEAST OF THAT
LINE...A MIX OF WET AND DRY TSTMS HAVE DEVELOPED. FREQUENT LIGHTING
AND OCCASIONALLY GUSTY WINDS WILL BE THE MAIN THREATS THROUGH SUNSET
WITH THESE STORMS.

STORMS ACROSS THE EAST WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE
EVENING HOURS AND WILL LIKELY CONGEAL INTO ONE OR MORE SMALL
CLUSTERS.  THESE STORMS MAY KICK OUT AN OUTFLOW BOUNDARY
WESTWARD...ONCE AGAIN LEAVING A CHANCE FOR EAST CANYON WINDS ACROSS
THE ABQ AREA.  HOWEVER...IF STORMS DEVELOP OR MOVE NEAR ABQ...THE
RESULTING PRESSURE INCREASE MAY LESSEN THE EAST WIND POTENTIAL AS
THE PRESSURE GRADIENT WILL NOT BE AS STRONG.

TOMORROW WILL BE VERY SIMILAR TO TODAY. STORMS WILL FIRE ACROSS THE
HIGHER TERRAIN WITH DRY TSTMS FAVORING THE WESTERN SECTIONS OF THE
STATE...A MIX OF WET AND DRY CENTRAL...AND A CHANCE FOR STRONG OR AN
ISOLATED SEVERE STORM ACROSS THE EAST. HOWEVER...THE CHANCE OF AN
EAST WIND ACROSS THE ABQ AREA DOES NOT APPEAR TO BE AS STRONG AS
STORMS WILL LIKELY TAKE A MORE EAST-SOUTHEAST TRAJECTORY AS UPPER
LEVEL RIDGE FLATTENS.

UPPER HIGH TAKES UP RESIDENCE ACROSS SOUTHERN NEW MEXICO STARTING
TUESDAY. THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE HIGH TERRAIN
AND MOVE SOUTHEAST...WITH ISOLATED DRY TSTMS FAVORED ACROSS THE
WEST. HOWEVER...INTENSITY AND COVERAGE OF STORMS ARE NOT EXPECTED TO
BE AS GREAT AS TODAY AND MONDAY. THE REST OF THE WORK WEEK WILL BE
SIMILAR TO TUESDAY.

34

&&

.AVIATION...
NORTHEAST NM AND THE EAST CENTRAL PLAINS WILL BE THE MOST ACTIVE
AREA FOR SHOWERS AND THUNDERSTORMS THRU ABOUT 06Z WITH MOUNTAINS
OBSCURED AND GENERALLY MVFR CIG/VSBY AT THE LOWER ELEVATIONS IN THE
VICINITY OF THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE
WITH LARGE HAIL ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WIND
GUSTS TO 50 KNOTS ARE ALSO POSSIBLE WITH THE HIGHER BASED BUT MORE
WIDELY SCATTERED THUNDERSTORMS FROM THE RIO GRANDE VALLEY WESTARD.
EASTERLY GAP WINDS GUSTING TO 30 KT CAN BE EXPECTED THRU THE CANYONS
OF THE CENTRAL MOUNTAINS FROM ALBUQUERQUE TO TAOS BETWEEN 02Z AND
08Z AS A RESULT OF THE MORE WIDESPREAD CONVECTIVE ACTIVITY THIS
EVENING EAST OF THE SANGRE DE CRISTO...SANDIA...MANZANO MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

07

&&

.FIRE WEATHER...
THUNDERSTORMS WITH FREQUENT LIGHTNING DEVELOPED EARLIER TODAY THAN
SATURDAY OVER THE SANGRE DE CRISTO MOUNTAINS AND EAST SLOPES. BETTER
MOISTURE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS TO THE TEXAS
BORDER WILL RESULT IN GENERALLY WET THUNDERSTORMS THERE...WHILE A
MIX OF WET AND DRY THUNDERSTORMS EXISTS FURTHER WEST.
ANY THUNDERSTORMS THIS EVENING AND AGAIN MONDAY WEST OF A CHAMA TO
GLENWOOD LINE WOULD BE THE DRY VARIETY...FEATURING LIGHTNING AND
VIRGA WITH ERRATIC WIND GUSTS...RATHER THAN BENEFICIAL RAINFALL.

SOME DRYING OF THE AIRMASS WEST OF THE CENTRAL MOUNTAIN CHAIN IS
POSSIBLE TUESDAY AND WEDNESDAY...BUT NOT ENOUGH TO PREVENT A FEW
THUNDERSTORMS FROM DEVELOPING EACH AFTERNOON. MOST THUNDERSTORMS
WEST OF THE RIO GRANDE WOULD LIKELY BE THE DRY VARIETY.

IN ADDITION...EXPECT OVERNIGHT HUMIDITY RECOVERIES TO BECOME FAIR TO
POOR BY TUESDAY IN THE WEST AND STARTING WEDNESDAY IN THE CENTRAL
PART OF THE STATE.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  93  57  94 /   5   5   5   5
GALLUP..........................  50  90  49  90 /   5   5   5   5
GRANTS..........................  51  90  51  91 /  10  10   5   5
GLENWOOD........................  55  97  56  98 /  10  10   5   5
CHAMA...........................  40  81  41  82 /  20  20  10  10
LOS ALAMOS......................  53  87  54  86 /  20  20  10  10
RED RIVER.......................  37  74  39  76 /  30  40  10  30
TAOS............................  46  86  46  87 /  20  30  10  10
SANTA FE........................  57  88  56  88 /  30  30  10  10
SANTA FE AIRPORT................  55  90  55  90 /  20  20  10  10
ESPANOLA........................  52  94  53  93 /  10  20  10  10
ALBUQUERQUE HEIGHTS.............  65  94  66  93 /  10  10   5  10
ALBUQUERQUE VALLEY..............  59  95  60  94 /  10  10   5   5
ALBUQUERQUE FOOTHILLS...........  61  91  62  91 /  10  20  10  10
ALBUQUERQUE WEST MESA...........  62  95  64  94 /  10  10   5   5
SOCORRO.........................  60  95  61  95 /  20  10  10   5
SANDIA PARK/CEDAR CREST.........  47  84  48  87 /  20  20  10  10
MORIARTY/ESTANCIA...............  51  89  52  89 /  20  30  10  20
CARRIZOZO.......................  58  92  58  93 /  20  20  10  10
RUIDOSO.........................  51  83  52  83 /  40  30  30  20
RATON...........................  49  86  50  86 /  30  30  30  20
LAS VEGAS.......................  50  86  49  85 /  40  40  20  20
ROY.............................  57  85  58  85 /  40  30  30  20
CLAYTON.........................  61  91  60  90 /  40  30  30  20
SANTA ROSA......................  58  94  60  93 /  40  20  30  20
TUCUMCARI.......................  65  97  64  95 /  50  20  30  20
FORT SUMNER.....................  64  96  65  93 /  40  20  30  20
CLOVIS..........................  63  94  64  92 /  40  20  30  20
PORTALES........................  64  95  64  92 /  30  20  30  20
ROSWELL.........................  66  99  67  95 /  30  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/07
Hazardous weather outlook, Jun 22, 10:39 AM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 AM MDT SUN JUN 22 2008

NMZ001>021-026-231645-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1035 AM MDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTHEAST OF A LINE FROM RATON...TO VAUGHN...TO CLOVIS.
LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HEAVY
RAIN THAT MAY LEAD TO FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ON
MONDAY AND TUESDAY OVER THE CENTRAL MOUNTAIN CHAIN AND MOVE
SOUTHEASTWARD ONTO TO THE LOWER ELEVATIONS. SOME STORMS MAY BE
STRONG WITH SMALL HAIL...WIND GUSTS TO 50 MPH...AND BRIEF HEAVY
RAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS THE NORTHEAST QUADRANT OF NEW MEXICO.

34

In the hours before

Special weather statement, Jun 22, 3:03 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT SUN JUN 22 2008

NMZ007-222130-
FAR NORTHEAST PLAINS-
303 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL UNION COUNTY...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTH OF MOUNT DORA.
MOVEMENT WAS EAST AT 11 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
Special weather statement, Jun 22, 3:31 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT SUN JUN 22 2008

NMZ006-012-222200-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-
331 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST SAN MIGUEL COUNTY...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF MOSQUERO.
MOVEMENT WAS EAST AT 17 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SAN
MIGUEL COUNTY AND RURAL CENTRAL HARDING COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jun 22, 3:32 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT SUN JUN 22 2008

NMZ006-007-222200-
FAR NORTHEAST PLAINS-HARDING COUNTY-
332 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST UNION COUNTY...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTHWEST OF SEDAN.
MOVEMENT WAS SOUTHEAST AT 37 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL UNION
COUNTY AND RURAL EXTREME NORTHEASTERN HARDING COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jun 22, 3:36 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT SUN JUN 22 2008

NMZ012-013-222200-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
336 PM MDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING OVER NORTHEAST GUADALUPE COUNTY...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHEAST OF NEWKIRK.
MOVEMENT WAS EAST AT 22 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTOYA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Jun 22, 4:16 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT SUN JUN 22 2008

NMZ012-013-018-222245-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-
416 PM MDT SUN JUN 22 2008

...LINE OF STRONG THUNDERSTORMS MOVING FROM SOUTHEAST SAN MIGUEL AND
EASTERN GUADALUPE COUNTIES INTO QUZY AND NORTHERN DE BACA COUNTIES...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF TUCUMCARI TO 9 MILES NORTHWEST OF YESO.
MOVEMENT WAS EAST AT 14 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTOYA AND SUMNER
LAKE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

40
Special weather statement, Jun 22, 4:16 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT SUN JUN 22 2008

NMZ012-013-018-222245-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-
416 PM MDT SUN JUN 22 2008

...LINE OF STRONG THUNDERSTORMS MOVING FROM SOUTHEAST SAN MIGUEL AND
EASTERN GUADALUPE COUNTIES INTO QUAY AND NORTHERN DE BACA COUNTIES...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF TUCUMCARI TO 9 MILES NORTHWEST OF YESO.
MOVEMENT WAS EAST AT 14 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTOYA AND SUMNER
LAKE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:16 PM MDTSevere Thunderstorm WarningABQTorrance59 min
Jun 21, 7:23 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Jun 22, 2:21 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel54 min
Jun 22, 3:14 PM MDTSevere Thunderstorm WarningABQGuadalupe61 min
Jun 22, 4:44 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.